Info For Teens
Ask the Experts
I had unprotected sex and took a Plan B One Step as soon as possible. I got my period a week early, it only lasted two days, and I just got it again today (that’s when it was supposed to happen). I have absolutely no idea what is going on with my body right now, and it’s freaking me out. What’s happening?
Unexpected changes to your period can be really scary, especially if you’ve had unprotected sex and aren’t sure what’s up with your body. But it sounds like you’re just experiencing some normal side effects of emergency contraception (also known as the morning-after pill). Some irregular bleeding — also known as spotting — can happen after you take the morning-after pill. Getting your period on time is a sign that you’re not pregnant. It’s also normal if your period was heavier or lighter than usual.
If you take the morning-after pill frequently, it can make your period irregular. That’s just another reason why using the morning-after pill as a regular form of birth control isn’t a good idea. Click here to learn more about the morning-after pill, how it works, and its common side effects.